MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).A siemens customer service engineer (cse) was dispatched to the customer site.Quality controls (qc) recovered within range at the time of the event.Sample aspiration showed multiple flags including a hemoglobin (hgb) delta check flag, a nucleated red blood cell (nrbc) flag, and comparison error flags.As per the advia 2120/2120i operators guide, section 6, page 21, sample/system flags: "through the use of complex flagging algorithms, laboratory personnel are alerted to suspected abnormal sample and/or system conditions.Sample/system flags appear on the run screen and the review / edit tab.Whenever such flags are triggered, the user should review the results and take the action recommended." in this case the results were released without review.Therefore, this event can be attributed to use error.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Discordant, falsely elevated hemoglobin (hgb), hematocrit (hct), and red blood cell (rbc) results were obtained on a patient sample on an advia 2120i hematology system with dual aspirate autosampler (serial number: (b)(4)).The discordant results were reported to the physician(s) and were questioned.The same sample was rerun for hgb, hct, and rbc on the customer's alternate advia 2120i hematology system, resulting lower.The repeat results were reported, as the correct results, to the physician(s).Discordant, falsely elevated hgb and hct results were also obtained on a second patient sample using the advia 2120i hematology system with dual aspirate autosampler (serial number: (b)(4)).The discordant results were reported to the physician(s) and were questioned.The same sample was repeated for hgb and hct on the same system, resulting lower.The same sample was then rerun for hgb and hct on the customer's alternate advia 2120i hematology system, also resulting lower and confirming the repeat results.The repeat results were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated hemoglobin (hgb), hematocrit (hct), and red blood cell (rbc) results.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown, ny
MDR Report Key9990459
Report Number2432235-2020-00276
Device Sequence Number11883032
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2020
Initial Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1